Queueing Systems

, Volume 74, Issue 2–3, pp 151–179 | Cite as

Analysis of exact tail asymptotics for singular random walks in the quarter plane

  • Hui Li
  • Javad Tavakoli
  • Yiqiang Q. Zhao


In this paper, we consider all singular cases of random walks in the quarter plane. Specifically, exact light tail asymptotics for stationary probabilities are obtained for all singular random walks.


Singular random walks in the quarter plane Generating functions Stationary probabilities Kernel method Asymptotic analysis Dominant singularity Exact tail asymptotics 

Mathematics Subject Classification (2000)

60K25 60J10 30E15 05A15 


  1. 1.
    Abate, J., Whitt, W.: Asymptotics for M/G/1 low-priority waiting-time tail probabilities. Queueing Syst. 25, 173–233 (1997) CrossRefGoogle Scholar
  2. 2.
    Bender, E.: Asymptotic methods in enumeration. SIAM Rev. 16, 485–513 (1974) CrossRefGoogle Scholar
  3. 3.
    Fayolle, G., Iasnogorodski, R., Malyshev, V.: Random Walks in the Quarter-Plane. Springer, New York (1999) CrossRefGoogle Scholar
  4. 4.
    Flajolet, P., Odlyzko, A.: Singularity analysis of generating functions. SIAM J. Discrete Math. 3, 216–240 (1990) CrossRefGoogle Scholar
  5. 5.
    Guillemin, F., Simonian, A.: Asymptotics for random walks in the quarter plane with queueing applications. In: Skogseid, A., Fasano, V. (eds.) Statistical Mechanics and Random Walks: Principles, Processes and Applications, pp. 389–420. Nova Publ., New York (2011) Google Scholar
  6. 6.
    He, Q., Li, H., Zhao, Y.Q.: Light-tailed behaviour in QBD process with countably many phases. Stoch. Models 25, 50–75 (2009) CrossRefGoogle Scholar
  7. 7.
    Kobayashi, M., Miyazawa, M.: Tail asymptotics of the stationary distribution of a two dimensional reflecting random walk with unbounded upward jumps (2011, submitted) Google Scholar
  8. 8.
    Li, H., Zhao, Y.Q.: Exact tail asymptotics in a priority queue—characterizations of the preemptive model. Queueing Syst. 63, 355–381 (2009) CrossRefGoogle Scholar
  9. 9.
    Li, H., Zhao, Y.Q.: Tail asymptotics for a generalized two-demand queueing model—a kernel method. Queueing Syst. 69, 77–100 (2011) CrossRefGoogle Scholar
  10. 10.
    Li, H., Zhao, Y.Q.: A kernel method for exact tail asymptotics—random walks in the quarter plane (2011). Under revision Google Scholar
  11. 11.
    Miyazawa, M.: Tail decay rates in double QBD processes and related reflected random walks. Math. Oper. Res. 34, 547–575 (2009) CrossRefGoogle Scholar
  12. 12.
    Miyazawa, M.: Light tail asymptotics in multidimensional reflecting processes for queueing networks. Top (2011). doi: 10.1007/s11750-011-0179-7 Google Scholar

Copyright information

© Springer Science+Business Media, LLC 2012

Authors and Affiliations

  1. 1.Department of MathematicsMount Saint Vincent UniversityHalifaxCanada
  2. 2.Department of Mathematics and StatisticsUniversity of British Columbia OkanaganKelownaCanada
  3. 3.School of Mathematics and StatisticsCarleton UniversityOttawaCanada

Personalised recommendations